Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 11-14-2011, 01:36 PM   #1
Account Suspended
arcangel falling is not flying...
 
Member Since: May 2011
Location: Texas
Posts: 1,000
2 yr Member
Default antidepressants, libido, and weight gain

This question is for a friend/relative. Yeah sure Mike No seriously.
Is there an antidepressant that doesn't decrease a woman's libido or ability to achieve orgasm, and does not cause weight gain? Bonus points if it helps w/ anxiety.
arcangel is offline   Reply With Quote
Unread 11-21-2011, 09:33 PM   #2
Member
feddy has no updates.
 
Member Since: Feb 2010
Location: Toronto, Ontario
Posts: 128
My Mood:

3 yr Member
Default Re: antidepressants, libido, and weight gain

Everyone reacts differently, but Cymbalta was my saviour. I switched from Lexapro because it KILLED my libido (and made my depression significantly worse, but hey...)

It helped both my depression and anxiety.

Initially, I gained weight but in retrospect, I think that was more about the depression and less about the drug. Recently (while still on the drug) I lost 20 pounds so I can't blame the med for making me gain weight when it's been relatively easy to take it all off.

I'm in the process of weaning off now (almost done) after over two years on but for me, it saved my life without most of the nasty side effects.

Hope this helps.

Feddy
feddy is offline   Reply With Quote
"Thanks for this!" says:
Unread 11-21-2011, 10:33 PM   #3
Magnate
 
nicoleb2's Avatar
nicoleb2 hates life
 
Member Since: Nov 2010
Location: Minnesota
Posts: 2,348
My Mood:

3 yr Member
25 hugs
given
Default Re: antidepressants, libido, and weight gain

I am on Viibryd, it is supposed to be better with side effects. I don't know if it does or not, i'm on other meds so i don't know what causes what
nicoleb2 is offline   Reply With Quote
"Thanks for this!" says:
Unread 11-21-2011, 10:45 PM   #4
Grand Magnate
 
Innerzone's Avatar
Innerzone just doesn't know.
 
Member Since: Nov 2009
Location: NW US
Posts: 3,275 (SuperPoster!)
My Mood:

3 yr Member
1,970 hugs
given
PC PoohBah!
Default Re: antidepressants, libido, and weight gain

Had neither of those problems with Wellbutrin. XL nor SR. Separate times.
__________________
Makes me sick to the heart
Oh I feel so tired...
And the way the rain comes down hard...
That's how I feel inside...
The Cure
Innerzone is offline   Reply With Quote
"Thanks for this!" says:
Unread 11-22-2011, 12:36 AM   #5
Account Suspended
arcangel falling is not flying...
 
Member Since: May 2011
Location: Texas
Posts: 1,000
2 yr Member
Default Re: antidepressants, libido, and weight gain

Thank you all...I'll pass that along to her. She is very averse to taking AD meds and obviously I can't/won't encourage her to do so. I doubt she will seriously, but the info is appreciated.
Take care
arcangel is offline   Reply With Quote
Unread 11-22-2011, 04:56 PM   #6
Magnate
 
Elana05's Avatar
Elana05 ... Just is.
 
Member Since: Jan 2010
Location: Where the mountain meets the city
Posts: 2,179
3 yr Member
7 hugs
given
PC PoohBah!
Default Re: antidepressants, libido, and weight gain

Quote:
Originally Posted by arcangel View Post
This question is for a friend/relative. Yeah sure Mike No seriously.
Is there an antidepressant that doesn't decrease a woman's libido or ability to achieve orgasm, and does not cause weight gain? Bonus points if it helps w/ anxiety.
Like feddy said, everybody reacts differently...
I have been on on generic zoloft (sertraline) for a few months and have actually lost weight in that time. (May just be from coming off the other med I was on). I'm at my exact "normal" BMI for my height now. The libido problems lasted for a few weeks, then went away. I take 75 MG sertraline per day. It has helped a lot with my anxiety. Good luck. Hope you find the right med - or rather, for your friend...
__________________
Keep this in mind, that you are important.
Elana05 is offline   Reply With Quote
Unread 11-23-2011, 11:28 AM   #7
Legendary
 
sunrise's Avatar
sunrise is sremptcarly
 
Member Since: Jan 2007
Location: U.S.
Posts: 10,306 (SuperPoster!)
5 yr Member
101 hugs
given
PC PoohBah!
Default Re: antidepressants, libido, and weight gain

Wellbutrin should not decrease libido or cause weight gain. However, it is not always the best choice for anxiety.
__________________
"Therapists are experts at developing therapeutic relationships."
sunrise is offline   Reply With Quote
Unread 11-26-2011, 11:22 AM   #8
Member
 
crab76's Avatar
crab76 has no updates.
 
Member Since: Jul 2011
Posts: 65
2 yr Member
Default Re: antidepressants, libido, and weight gain

In my case all SSRI's cause me to have sexual dysfunction. Lack of desire and unable to achieve orgasm. Also.... I tried Viibryd and I could not have an orgasm after just a few days. They claim it has less sexual SE but not in my case.

I'm on wellbutrin xl now and I have no issues at all with sexual function. And it doesn't have weight gain SE either. It's awesome! BUT it's not the best for anxiety like the other poster said.

I also take Abilify and it has no issues on sexual function BUT does make me gain weight... which sux! It does help with my anxiety though. Actually I have NO anxiety taking this med.
__________________
DX ~ Borderline Personality Disorder, Depression, Gen & Social Anxiety
RX ~
None
Past RX ~ Wellbutrin, Abilify, Prozac, Paxil, Celexa, Lexapro, Viibryd, Lamictal, Triliptal, Xanax, Ativan.
crab76 is offline   Reply With Quote
Unread 11-27-2011, 02:04 AM   #9
Getting there! :-)
 
sugahorse1's Avatar
sugahorse1 is trudging along
 
Member Since: Mar 2010
Location: South Africa
Posts: 7,630 (SuperPoster!)
My Mood:

3 yr Member
301 hugs
given
PC PoohBah!
Default Re: antidepressants, libido, and weight gain

Yup, I'd also say Wellbutrin helped me the most with regards to helping with the depression. No weight gain and sexual function 100%. But did make me a little anxious and aggressive at times.
sugahorse1 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 01:43 PM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.
SEO by vBSEO

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified